North Carolina, 2011Hail and Damaging Winds in North Carolina, June 18 to 19, 2011
June 18 to 19, 2011 · NWS MHX · 5 events in 2 counties and zones
A weak cold front pushed southeast into eastern North Carolina on June 19th, 2011. Weak showers and thunderstorms developed ahead of the front producing a few hail reports in Carteret County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front pushed southeast into eastern North Carolina on June 19th, 2011. Weak showers and thunderstorms developed ahead of the front producing a few hail reports in Carteret County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 18, 5:19 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 18, 5:19 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
619 PM EDT SAT JUN 18 2011
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL REMAIN INLAND OVER EASTERN NORTH
CAROLINA THROUGH THE WEEKEND. A FRONTAL BOUNDARY WILL PUSH INTO THE
AREA FROM THE NORTH LATE SUNDAY...THEN STALL AND RETURN NORTH
TUESDAY. HIGH PRESSURE OFFSHORE AND A TROUGH OF LOW PRESSURE INLAND
WILL RETURN FOR WEDNESDAY THROUGH FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 630 PM SAT...ISOLATED CONVECTION CURRENTLY OVER THE FORECAST
AREA BUT A LONG CONVECTIVE LINE IS OVER THE MIDDLE PART OF THE
STATE AND MOVING RAPIDLY EAST. THE LINE HAS A HISTORY OF SEVERE
WEATHER OVER THE WESTERN PART OF THE STATE BUT LINE IS SLOWLY
WEAKENING WITH THE STRONGEST CELLS SHIFTING SOUTH INTO SOUTH
CAROLINA. THEREFORE AM NOT ANTICIPATING ANY SEVERE STORMS BUT
COULD BE SOME STRONG GUSTY WINDS IN ADVANCE OF THE STRONGER CELLS.
WILL CARRY 50 PERCENT SOUTHWEST WITH 40 PERCENT IN THE THE MIDDLE
OF THE FORECAST AREA AND 30 PERCENT COAST AND MARINE ZONES. ONCE
THIS ACTIVITY CLEARS THE AREA CONDITIONS LOOK DRY FOR THE
REMAINDER OF THE OVERNIGHT PERIOD. LOW TEMPS LOOK FINE.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
AS OF 340 PM SATURDAY...EAST-WEST ORIENTED FRONTAL BOUNDARY WILL
PUSH INTO THE REGION SUNDAY INTO SUNDAY EVENING. QUESTIONABLE AS
TO HOW FAR SOUTH THE FRONT MAKES IT...BUT CONSENSUS OF MODELS HAS
IT GETTING TO ABOUT THE CENTRAL SECTIONS OF THE CWA BEFORE
GRADUALLY STALLING AND DISSIPATING LATE SUNDAY NIGHT INTO MONDAY.
FRONTAL CONVERGENCE SUNDAY/SUNDAY EVENING COUPLED WITH STRONG
INSTABILITY (LI'S IN THE -8 TO -10 RANGE AND CAPE VALUES OF 2000
TO 3000 J/KG) WILL LEAD TO A DECENT COVERAGE OF SHOWERS AND TSTMS.
SPC HAS EASTERN NORTH CAROLINA IN A SLIGHT RISK OF SEVERE FOR
SUNDAY. HAVE HIGH CHC POPS NORTH EARLY IN THE DAY WORKING SOUTH
TOWARD EVENING. QUITE A DIFFERENCE IN MOS TEMP GUIDANCE FOR SUNDAY
WITH GFS BEING WARMER GIVEN HIGHER BOUNDARY LAYER RH IN THE NAM.
HAVE OPTED TO SPLIT THE DIFFERENCE WITH MOST AREAS IN THE LOWER TO
MIDDLE 90S EXCEPT UPPER 80S IMMEDIATE COAST.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 300 PM SATURDAY...MOST CHALLENGING ASPECT OF FORECAST IS
DEALING WITH WEAK FRONT PUSHING SOUTH INTO THE AREA SUNDAY NIGHT
AND THE DEVELOPMENT OF THE LOW AFF THE COAST. THE NAM SEEMED TO BE
AN OUTLIER IN DEVELOPING A SECOND STRONG AREA OF LOW PRESSURE NEAR
THE COAST ON MONDAY. THIS SOLN WAS DROPPED FROM THE FCST AND
INSTEAD FOCUSED ON A BLEND OF GFS AND SREF. THE BEST CHANCE OF
RAIN THIS PERIOD WILL BE OVERNIGHT SUNDAY NIGHT WITH SHRTWV ENERGY
MOVING ACROSS THE AREA WITH THE FRONTAL BOUNDARY. THE CHANCE OF A
SHOWER OR THUNDERSTORM WILL LINGER INTO MONDAY AS WELL AS
CONFIDENCE REMAINS LOW ON EXACT TIMING OF FRONT AND SHORTWAVES
MOVING ACROSS THE AREA.
BEYOND MONDAY HOT AND DRY CONDITIONS WILL PERSIST MUCH OF THE WEEK
WITH AN UPPER RIDGE BUILDING OVER THE AREA. HEAT INDEX VALUES WILL
REACH THE MID 100S ON TUESDAY AND POSSIBLY WEDNESDAY...STILL
REMAINING IN THE LOWER 100S ON THURSDAY.
THE UPPER RIDGE FINALLY STARTS TO BREAK DOWN SOME ON FRIDAY INTO
SAT AS AN UPPER TROF AND FRONT APPROACH FROM THE WEST. THIS WILL
BRING THE NEXT DECENT CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
/SHORT TERM TONIGHT AND SUNDAY/...
AS OF 630 PM SAT...ISOLATED ACTIVITY WILL AFFECT TERMINAL OAJ OVER
THE NEXT HOUR OR SO. LINE OF CONVECTION OVER THE MIDDLE OF THE
STATE WILL LIKELY AFFECT ALL 4 TERMINAL SITES THIS EVENING.
ACTIVITY WILL CLEAR THE AREA BY LATE EVENING. ACTIVITY NOT
EXPECTED TO BE SEVERE BUT GUSTS 40-50 KNOTS POSSIBLE IN STRONGEST
CELLS.
PREV DISC...CANNOT TOTALLY RULE OUT SOME BRIEF MVFR CONDITIONS IN
FOG/HAZE TOWARD MORNING...BUT NOT ENOUGH CONFIDENCE TO INCLUDE IN
FORECAST AT THIS TIME. WILL INCLUDE CB IN THE TAFS STARTING AT
MID-MORNING ON SUNDAY AS SOME CONVECTION POSSIBLE ALONG EAST-WEST
ORIENTED FRONTAL BOUNDARY DROPPING INTO ERN NC.
/LONG TERM SUNDAY THROUGH WEDNESDAY/...
AS OF 300 PM SAT...SUB-VFR CONDITIONS POSSIBLE IN SCT CONVECTIVE
ACTIVITY SUN NIGHT INTO MONDAY...THEN VFRI CONDITIONS WILL PREVAIL
THE REMAINDER OF THE PERIOD.
&&
.MARINE...
/SHORT TERM TONIGHT AND SUNDAY/...
AS OF 630 PM SAT...CURRENT WINDS/SEAS FORECAST LOOKS GOOD. WILL
ISSUE UPDATED SET OF MARINE ZONES SHORTLY. LINE OF CONVECTION OVER
THE MIDDLE OF THE STATE MOVING RAPIDLY EAST AND WILL SWEEP THROUGH
THE MARINE AREA THIS EVENING. SOME GUSTS OF 40-50 KNOTS POSSIBLE
WITH STRONGEST CELLS.
PREV DISC...HAVE INITIATED A SMALL CRAFT ADVISORY FOR THE COASTAL
WATERS SOUTH OF OREGON INLET DOWN TO SURF CITY TO BEGIN AT 15Z
SUNDAY THROUGH 09Z MONDAY. WITH PIEDMONT TROUGH
SHARPENING...EXPECT SW WINDS OF 15 TO 20 KNOTS OVERNIGHT INTO
SUNDAY. THIS SHOULD HELP BUILD THE SEAS TO MINIMAL SCA LEVELS
DURING SUNDAY AFTERNOON WHICH WILL CONTINUE INTO EARLY MONDAY
MORNING. LOCAL SWAN MODEL HAS TRENDED A BIT HIGH LATELY AND WENT
CLOSER TO THE WAVEWATCH III...BUT EVEN IT SHOWS SOME 6 FOOT SEAS
DEVELOPING SUNDAY AFTERNOON AND EVENING. THE PRIMARY AREA FOR
ELEVATED SEAS WILL BE IN THE OREGON INLET TO OCRACOKE LEG...BUT 6
FOOT SEAS ARE ALSO POSSIBLE ON THE OUTER FRINGES OF THE TWO
SOUTHERNMOST ZONES AS WELL.
/LONG TERM SUNDAY NIGHT THROUGH WEDNESDAY/...
AS OF 300 PM...WIND FCST WAS CHALLENGING SUNDAY NIGHT INTO
MONDAY. WENT WITH A BLEND OF GFS AND SREF THIS PERIOD...BACKING
OFF A BIT ON STRENGTH OF WINDS BEHIND THE FRONT AND NOT PUSHING IT
AS FAR SOUTH AS GFS. DISCOUNTED NAM SOLUTION OF A STRONG LOW NEAR
THE COAST ON MONDAY. GENERALLY FOLLOWED A BLEND OF WW3 AND LOCAL
SWAN MODEL...WHICH KEPT THE POSSIBILITY OF SOME 6 FT SEAS INTO THE
SUNDAY NIGHT PERIOD. BEYOND THAT WE WILL RETURN TO SW FLOW AS A
TROUGH DEVELOPS INLAND AND HIGH PRES OFF THE COAST.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM SUNDAY TO 5 AM EDT MONDAY FOR
AMZ152-154-156-158.
&&
SYNOPSIS...RSB/CTC
NEAR TERM...HSA
SHORT TERM...CTC
LONG TERM...RSB
AVIATION...HSA/RSB/CTC
MARINE...HSA/RSB/CTCHazardous weather outlook, Jun 18, 3:14 PM EST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
414 PM EDT SAT JUN 18 2011
NCZ029-044>046-079-080-090>094-192015-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-
CRAVEN-PAMLICO-
414 PM EDT SAT JUN 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE
WITH THE MAIN THREATS BEING GUSTY WINDS...HEAVY RAIN AND FREQUENT
LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
STRONG TO SEVERE THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS
EASTERN NORTH CAROLINA SUNDAY AFTERNOON AND EVENING AS A WEAK
FRONT MOVES INTO THE REGION. DAMAGING WIND GUSTS...LARGE HAIL AND
TORRENTIAL DOWNPOURS ARE THE MAIN THREATS.
DANGEROUS HEAT INDEX VALUES ARE IN THE LOW TO MIDDLE 100S ARE
EXPECTED TUESDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.
NCZ103-192015-
OUTER BANKS DARE-
414 PM EDT SAT JUN 18 2011
...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT SUNDAY...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL SUNDAY EVENING SOUTH
OF RODANTHE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK SOUTH OF RODANTHE.
AIR QUALITY ALERT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE
WITH THE MAIN THREATS BEING GUSTY WINDS...HEAVY RAIN AND FREQUENT
LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
MODERATE RIP CURRENT RISK SOUTH OF RODANTHE.
STRONG TO SEVERE THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS
EASTERN NORTH CAROLINA SUNDAY AFTERNOON AND EVENING AS A WEAK
FRONT MOVES INTO THE REGION. DAMAGING WIND GUSTS...LARGE HAIL AND
TORRENTIAL DOWNPOURS ARE THE MAIN THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.
NCZ047-081-192015-
MAINLAND DARE-MAINLAND HYDE-
414 PM EDT SAT JUN 18 2011
...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE
WITH THE MAIN THREATS BEING GUSTY WINDS...HEAVY RAIN AND FREQUENT
LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
STRONG TO SEVERE THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS
EASTERN NORTH CAROLINA SUNDAY AFTERNOON AND EVENING AS A WEAK
FRONT MOVES INTO THE REGION. DAMAGING WIND GUSTS...LARGE HAIL AND
TORRENTIAL DOWNPOURS ARE THE MAIN THREATS.
DANGEROUS HEAT INDEX VALUES ARE IN THE LOW TO MIDDLE 100S ARE
EXPECTED TUESDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.
NCZ095-098-104-192015-
CARTERET-ONSLOW-OUTER BANKS HYDE-
414 PM EDT SAT JUN 18 2011
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE
WITH THE MAIN THREATS BEING GUSTY WINDS...HEAVY RAIN AND FREQUENT
LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
STRONG TO SEVERE THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS
EASTERN NORTH CAROLINA SUNDAY AFTERNOON AND EVENING AS A WEAK
FRONT MOVES INTO THE REGION. DAMAGING WIND GUSTS...LARGE HAIL AND
TORRENTIAL DOWNPOURS ARE THE MAIN THREATS.
DANGEROUS HEAT INDEX VALUES ARE IN THE LOW TO MIDDLE 100S ARE
EXPECTED TUESDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING..
In the hours before
Special weather statement, Jun 18, 4:32 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
532 PM EDT SAT JUN 18 2011
NCZ080-081-182230-
BEAUFORT-MAINLAND HYDE-
532 PM EDT SAT JUN 18 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS HYDE AND BEAUFORT COUNTIES
THROUGH 630 PM EDT...
AT 532 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
YEATESVILLE...OR ABOUT 15 MILES EAST OF RIVER ROAD...MOVING NORTHEAST
AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BELHAVEN...PANTEGO...
PUNGO...LEECHVILLE...PIKE ROAD...AND...PONZER...PONZER.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3561 7641 3552 7652 3553 7655 3551 7655
3549 7657 3551 7659 3552 7656 3553 7658
3553 7662 3551 7663 3548 7659 3541 7669
3542 7673 3552 7686 3571 7667 3570 7653
TIME...MOT...LOC 2132Z 225DEG 14KT 3553 7670
8Special weather statement, Jun 18, 4:51 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
551 PM EDT SAT JUN 18 2011
NCZ090-092-098-182245-
DUPLIN-JONES-ONSLOW-
551 PM EDT SAT JUN 18 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN...ONSLOW AND JONES
COUNTIES THROUGH 645 PM EDT...
AT 549 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
POTTERS HILL...OR ABOUT 16 MILES NORTHWEST OF HALF MOON...MOVING EAST
AT 30 MPH. OTHER STRONG STORMS WERE DEVELOPING NEAR PLEASANT HILL
AND COMFORT.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TAYLORS CORNER...
PETERSBURG...AND...RICHLANDS...HALF MOON...DEPPE...MAYSVILLE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3508 7790 3508 7775 3502 7775 3501 7773
3508 7759 3508 7746 3502 7710 3483 7711
3483 7705 3480 7709 3479 7717 3477 7716
3475 7712 3474 7713 3485 7794
TIME...MOT...LOC 2149Z 277DEG 27KT 3493 7768
8Special weather statement, Jun 18, 5:41 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
641 PM EDT SAT JUN 18 2011
NCZ092-095-098-182345-
CARTERET-JONES-ONSLOW-
641 PM EDT SAT JUN 18 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...JONES AND CARTERET
COUNTIES THROUGH 745 PM EDT...
AT 640 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
HALF MOON...MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
JACKSONVILLE...KELLUM...DEPPE...MAYSVILLE...HUBERT...SILVERDALE AND
NEWPORT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3467 7738 3471 7741 3471 7742 3468 7739
3471 7768 3498 7753 3492 7711 3483 7711
3483 7705 3482 7705 3480 7708 3481 7698
3484 7688 3486 7672 3469 7676 3467 7696
3464 7709
TIME...MOT...LOC 2240Z 281DEG 27KT 3484 7743
8Special weather statement, Jun 18, 5:43 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
643 PM EDT SAT JUN 18 2011
NCZ045-046-182330-
TYRRELL-WASHINGTON-
643 PM EDT SAT JUN 18 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON AND TYRRELL
COUNTIES THROUGH 730 PM EDT...
AT 643 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CRESWELL...OR ABOUT 17 MILES SOUTHEAST OF EDENTON...MOVING EAST AT 25
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WOODLEY...COLUMBIA...
LEVELS...ALLIGATOR...AND...NEWFOUNDLAND...FORT LANDING.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3600 7606 3596 7601 3593 7601 3592 7600
3589 7603 3583 7606 3575 7647 3592 7653
3597 7638 3594 7636 3595 7632 3598 7627
3600 7617
TIME...MOT...LOC 2243Z 253DEG 22KT 3586 7639
8Special weather statement, Jun 18, 6:39 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
739 PM EDT SAT JUN 18 2011
NCZ090-190045-
DUPLIN-
739 PM EDT SAT JUN 18 2011
...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN COUNTY
THROUGH 845 PM EDT...
AT 739 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES WEST OF BOWDENS...OR ABOUT 13 MILES WEST OF WARSAW...MOVING
EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WARSAW...AND...
BOWDENS...KENANSVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP
TO 50 MPH AND BRIEF HEAVY DOWNPOURS. THE STRONGEST WIND GUSTS HAVE
RACED OUT AHEAD OF THE STORMS. WESTERLY WIND GUSTS OF 40 TO 50 MPH
MAY OCCUR BEFORE RAINFALL EVEN BEGINS. AS SOON AS THE WESTERN SKY
BEGINS TO DARKEN RESIDENTS SHOULD PREPARE FOR THESE WINDS.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3490 7815 3508 7816 3509 7818 3519 7816
3514 7776 3511 7775 3502 7775 3497 7768
3493 7765 3472 7768 3475 7820
TIME...MOT...LOC 2339Z 272DEG 20KT 3501 7827
8Special weather statement, Jun 18, 6:50 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
750 PM EDT SAT JUN 18 2011
NCZ029-044-045-080-190030-
BEAUFORT-MARTIN-PITT-WASHINGTON-
750 PM EDT SAT JUN 18 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT...WASHINGTON...
PITT AND MARTIN COUNTIES THROUGH 830 PM EDT...
AT 750 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SMITHWICK...OR ABOUT 10 MILES SOUTH OF WILLIAMSTON...MOVING EAST AT
25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SMITHWICK...
JAMESVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3586 7689 3582 7689 3581 7688 3583 7686
3563 7676 3554 7715 3575 7726 3587 7702
3587 7699 3591 7694 3590 7692
TIME...MOT...LOC 2350Z 252DEG 20KT 3571 7708
31Thunderstorm Wind, Duplin
- When
- June 18, 7:12 PM EST
- Where
- Duplin County, 1.62 mi SSW of Magnolia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 34.859, -78.064
Trees and power lines were reported downed on Nash Johnson Pond Road.
Thunderstorm Wind, Duplin
- When
- June 18, 7:31 PM EST
- Where
- Duplin County, 0.66 mi WNW of Teacheys
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 34.774, -78.031
Trees down on Frank Cottle Road near Teachey.
Thunderstorm Wind, Duplin
- When
- June 18, 7:51 PM EST
- Where
- Duplin County, Wallace
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 34.730, -78.000
Trees and power lines reported downed on East Southerland Street in Wallace.
Hail, Carteret
- When
- June 19, 4:27 PM EST
- Where
- Carteret County, 1.33 mi ESE of Cape Carteret
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.670, -77.030
Media reported quarter to half dollar size hail on Emerald Isle Beach.
Hail, Carteret
- When
- June 19, 4:32 PM EST
- Where
- Carteret County, 1.33 mi WNW of Salter Path
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.690, -76.890
Law enforcement reported nickle to quarter size hail fell in Indian Beach.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 18, 20111 death · 1 injured · $3.3 million · 1.75 in hail · 36 events
- Flash Flooding and Flooding in Illinois, June 18 to 21, 20111 death · $850,000 · 6 events
- Damaging Winds in North Carolina, June 18, 20111 death · $76,000 · 50 kt wind · 26 events
- Tornadoes and Hail in Missouri, June 18 to 19, 20113 injured · $150,000 · EF2 · 23 events
- Hail and Damaging Winds in Nebraska, June 18, 2011$21 million · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, June 18, 20112 injured · $1.4 million · 1.75 in hail · 15 events
- Wildfire in Texas, June 18 to 24, 2011$2.0 million · 1 event
- Tornadoes and Flash Flood in Missouri, June 18 to 19, 2011$68,000 · EF1 · 43 events
- Damaging Winds in Alabama, June 18, 2011$252,000 · 65 kt wind · 35 events
- Wildfire in Texas, June 18 to 22, 2011$490,000 · 6 events
- Wildfire in North Carolina, June 18 to 30, 2011$500,000 · 1 event
- Damaging Winds in Missouri, June 18, 20111 injured · $111,000 · 65 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306751, 306754, 306752, 306745, 306744.